Foundations of Computational Mathematics

, Volume 10, Issue 4, pp 367–405

Zigzag Persistence

Authors

    • Department of MathematicsStanford University
  • Vin de Silva
    • Department of MathematicsPomona College
Open AccessArticle

DOI: 10.1007/s10208-010-9066-0

Cite this article as:
Carlsson, G. & de Silva, V. Found Comput Math (2010) 10: 367. doi:10.1007/s10208-010-9066-0

Abstract

We describe a new methodology for studying persistence of topological features across a family of spaces or point-cloud data sets, called zigzag persistence. Building on classical results about quiver representations, zigzag persistence generalises the highly successful theory of persistent homology and addresses several situations which are not covered by that theory. In this paper we develop theoretical and algorithmic foundations with a view towards applications in topological statistics.

Keywords

Applied topologyPersistent topologyQuiver representations

Mathematics Subject Classification (2000)

68W3055N99
Download to read the full article text

Copyright information

© The Author(s) 2010